Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 230, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 27, 2018, 7:46 PM MDT for Sheridan County, Nebraska. It was in force for 59 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2018, 7:46 PM MDT (01:46 UTC)
- Expired
- Jul 27, 2018, 8:45 PM MDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 145 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:56 PM MDT | HAIL 1.75 | 18 N Rushville, NE | |
| Jul 27, 8:03 PM MDT | HAIL 2.75 | 14 N Rushville, NE | REPORTS OF WINDOWS BROKEN OUT, TREE LIMBS DOWN AND POWER OUTAGE. |
| Jul 27, 8:06 PM MDT | HAIL 2 | 13 N Rushville, NE | REPORTS OF 3 BROKEN WINDOWS AND HAIL COVERING THE GROUND. |
| Jul 27, 8:20 PM MDT | HAIL 2.5 | Clinton, NE | DELAYED REPORT FROM FRIDAY NIGHT. SOCIAL MEDIA REPORT WITH PICTURES OF HAIL APPROXIMATED TO BE TENNIS BALL SIZE. TIME ESTIMATED FROM RADAR. |
| Jul 27, 8:21 PM MDT | HAIL 3 | 2 Ne Rushville, NE | DELAYED REPORT VIA SOCIAL MEDIA WITH PICTURES |
| Jul 27, 8:25 PM MDT | HAIL 1.75 | 7 Sw Gordon, NE | |
| Jul 27, 8:32 PM MDT | HAIL 1 | 9 Sw Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
643
WUUS53 KLBF 280146
SVRLBF
NEC161-280245-
/O.NEW.KLBF.SV.W.0230.180728T0146Z-180728T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
746 PM MDT FRI JUL 27 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northern Sheridan County in the Panhandle of Nebraska...
* Until 845 PM MDT.
* At 745 PM MDT, a severe thunderstorm was located near Pine Ridge,
moving southeast at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Gordon, Rushville, Hay Springs, White Clay, Clinton, Intersection
of Highway 87 and Craven Creek Road, Lone Butte, Intersection of
Beaver Creek Road and White Clay Creek Road, Intersection of
Highway 87 and Larabee Road, Mount Maria, Intersection of Highway
27 and Mills Road, Pine Ridge, Hoover Lake and Metcalf State
Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 74 and 111.
Highway 250 between mile markers 46 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 4300 10209 4298 10208 4279 10209 4278 10206
4272 10207 4264 10277 4272 10278 4278 10277
4279 10279 4290 10280 4290 10279 4300 10279
TIME...MOT...LOC 0145Z 331DEG 32KT 4311 10264
HAIL...2.00IN
WIND...60MPH
$$
Kulik2 follow-up statements
475
WWUS53 KLBF 280206
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
806 PM MDT FRI JUL 27 2018
NEC161-280245-
/O.CON.KLBF.SV.W.0230.000000T0000Z-180728T0245Z/
Sheridan NE-
806 PM MDT FRI JUL 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHERN SHERIDAN COUNTY...
At 806 PM MDT, a severe thunderstorm was located 8 miles southeast of
White Clay, or 10 miles southeast of Pine Ridge, moving southeast at
45 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Pine Ridge, Intersection of
Highway 87 and Craven Creek Road, Intersection of Highway 87 and
Larabee Road, Mount Maria, Intersection of Highway 27 and Mills Road
and Lone Butte.
This includes the following highways...
Highway 20 between mile markers 85 and 111.
Highway 250 between mile markers 47 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4279 10209 4278 10206 4272 10207 4267 10258
4300 10270 4299 10223
TIME...MOT...LOC 0206Z 323DEG 40KT 4289 10247
HAIL...2.00IN
WIND...60MPH
$$
Kulik432
WWUS53 KLBF 280219
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
819 PM MDT FRI JUL 27 2018
NEC161-280245-
/O.CON.KLBF.SV.W.0230.000000T0000Z-180728T0245Z/
Sheridan NE-
819 PM MDT FRI JUL 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHERN SHERIDAN COUNTY...
At 818 PM MDT, a severe thunderstorm was located 7 miles northeast of
Rushville, moving southeast at 50 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Pine Ridge, Intersection of
Highway 87 and Craven Creek Road, Intersection of Highway 87 and
Larabee Road, Mount Maria, Intersection of Highway 27 and Mills Road
and Lone Butte.
This includes the following highways...
Highway 20 between mile markers 85 and 111.
Highway 250 between mile markers 47 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4279 10209 4278 10206 4272 10207 4267 10258
4300 10270 4299 10223
TIME...MOT...LOC 0218Z 322DEG 42KT 4279 10236
HAIL...2.75IN
WIND...60MPH
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:49 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 27, 5:49 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 649 PM CDT Fri Jul 27 2018 .SHORT TERM...(This evening through Saturday) Issued at 228 PM CDT Fri Jul 27 2018 The near term concern is thunderstorms with severe storms possible mainly west of Ellsworth through North Platte this evening. Overcast skies with showers and a few thunderstorms have limited the instability this afternoon, and thus the potential for widespread severe storms into this evening. Models do however indicate a mid level disturbance currently extending from southwest South Dakota thorugh southeast Wyoming to increase thunderstorm coverage this evening, especially for areas south of Highway 2. In addition to an isolated hail and wind threat, heavy rainfall will be an additional concern. Areas which have received heavy rainfall the past few days will be under increased chances for localized flooding, which includes eastern Keith, west and southeast Lincoln into Frontier County. Showers and thunderstorms chances lower to a low chance pop after midnight, while chances increase in the northeast to around 50 percent. On Saturday, as the disturbance moves into eastern Nebraska, showers and storms are likely during the morning with just a slight chance southwest. In the afternoon, an approach disturbance to the northwest, will bring increased chances for showers and storms to the northwest Sandhills, while still near a 30 percent chance southeast. Stratus will likely cover much of the forecast area during the morning, while still mostly cloudy into the afternoon. This will limit highs to only the low to mid 70s most areas with a light southeast wind through the day. .LONG TERM...(Saturday night through Friday) Issued at 228 PM CDT Fri Jul 27 2018 Northwest flow aloft will continue Saturday night thorugh Sunday night. This is due to upper level high pressure remaining anchored across the desert southwest, and a slow moving upper trough draped across the Great Lakes and Midwest. Shower and thunderstorm chances to remain near 50 percent most areas Saturday night and Sunday, with the best potential for heavy rainfall expected across southwest areas Saturday night. Unsettled, rather cool conditions are forecast though Sunday night, with scattered showers and thunderstorms and highs Sunday in the mid 70s. Only general thunderstorms forecast Sunday. Early next week an upper level low will develop near and east of the mid Missouri Valley and move eastward through Wednesday. With lingering shower and thunderstorm chances Monday, the remainder of the extended look dry. Upper level ridging will expand northward across the Rockies. The upper level ridge to the west will flatten out late next week. Flow aloft will become more zonal across the central and northern plains as this occurs, with highs returning to near normal in the middle 80s to around 90. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 648 PM CDT Fri Jul 27 2018 For the KLBF terminal: There will be a threat for thunderstorms mainly during the evening hours. Any storms which do hit the terminal, have the potential to produce wind gusts up to 35 KTS along with heavy rain and visibilities down to 4 SM. Ceilings will lower to 1500 to 2500 FT AGL overnight, increasing to 4500 to 6000 FT AGL on Saturday. For the KVTN terminal: Expect broken ceilings ranging from 2000 to 4000 FT AGL overnight, increasing to 4000 FT AGL to 6000 FT AGL for Saturday. There will be a threat for light showers overnight with visbys above 6 SM. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Jul 27, 6:49 PM MDT, 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 749 PM CDT Fri Jul 27 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-290100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 749 PM CDT Fri Jul 27 2018 /649 PM MDT Fri Jul 27 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to impact portions of western and north central Nebraska tonight. Isolated severe storms are possible with large hail, damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated strong storms are possible Saturday and Saturday night across the Panhandle and southwest Nebraska. Hail and damaging winds are the primary threats. While isolated to scattered storms are possible Sunday as well, severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... There is a small chance spotters may be activated the rest of tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Local storm report, Jul 27, 4:55 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
555 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 1 W CROOKSTON 42.93N 100.77W
07/27/2018 E60 MPH CHERRY NE TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 60 MPH ALONG WITH HEAVY RAIN AND
PEA SIZED HAIL.
&&
CBUTTLERLocal storm report, Jul 27, 5:31 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 14 S VALENTINE 42.67N 100.55W
07/27/2018 E0.75 INCH CHERRY NE PUBLIC
&&
CBUTTLERSpecial weather statement, Jul 27, 5:46 PM MDT, 2 hours before
Special Weather Statement National Weather Service North Platte NE 646 PM CDT FRI JUL 27 2018 NEZ005-280030- Eastern Cherry NE- 646 PM CDT FRI JUL 27 2018 ...SPECIAL WEATHER STATEMENT... At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Valentine National Wildlife Refuge, or 29 miles south of Valentine, moving southeast at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Brownlee, Highway 83 crossing Goose Creek and Highway 83 crossing the North Loup River. This includes Highway 83 between mile markers 158 and 184. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4247 10072 4251 10029 4212 10017 4210 10066 TIME...MOT...LOC 2345Z 324DEG 28KT 4245 10050 JWS
Special weather statement, Jul 27, 6:13 PM MDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service North Platte NE 713 PM CDT FRI JUL 27 2018 NEZ038-280100- Custer NE- 713 PM CDT FRI JUL 27 2018 ...SPECIAL WEATHER STATEMENT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near Oconto, or 21 miles north of Lexington, moving southeast at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Oconto and Pressey State Wildlife Management Area. LAT...LON 4121 9989 4122 9970 4105 9955 4105 9992 TIME...MOT...LOC 0013Z 330DEG 21KT 4109 9975 Kulik
Special weather statement, Jul 27, 6:36 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service North Platte NE 736 PM CDT FRI JUL 27 2018 NEZ005-008-025-026-280130- Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE- 736 PM CDT FRI JUL 27 2018 ...SPECIAL WEATHER STATEMENT... At 735 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Elsmere, or 18 miles northeast of Thedford, moving south at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Halsey, Elsmere, Purdum, Hawley Flats, Natwick and Koshopah. This includes the following highways... Highway 2 between mile markers 213 and 233. Highway 83 near mile marker 150. LAT...LON 4227 10052 4231 10021 4187 9993 4184 10055 TIME...MOT...LOC 0035Z 342DEG 24KT 4221 10040 Kulik
Local storm report, Jul 27, 7:43 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HEAVY RAIN 39 SSE VALENTINE 42.35N 100.26W
07/27/2018 M1.60 INCH CHERRY NE COCORAHS
COCORAHS GAUGE REPORTS 1.60 INCHES OF RAIN IN 15 MINUTES.
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:13 PM MDT | Special Weather Statement | LBF | Custer | 47 min |
| Jul 27, 6:36 PM MDT | Special Weather Statement | LBF | Blaine, Thomas | 54 min |
| Jul 27, 8:11 PM MDT | Special Weather Statement | LBF | Custer | 49 min |
| Jul 27, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| Jul 27, 9:06 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 22 min |
| Jul 28, 1:46 AM MDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 28, 2:12 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| Jul 28, 2:26 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 49 min |
| Jul 28, 3:10 AM MDT | Special Weather Statement | LBF | Arthur | 50 min |
| Jul 28, 4:46 AM MDT | Special Weather Statement | LBF | Chase | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.